Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 37, NWS Lubbock, TX

June 6, 2025Castro County, Parmer County, Swisher County, Texas

NWS Lubbock, TX issued this flash flood warning at Jun 6, 2025, 12:39 AM CDT for Castro County, Parmer County, Swisher County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2025, 12:39 AM CDT (05:39 UTC)
Expired
Jun 6, 2025, 3:00 AM CDT
In force
2 hr
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Flood severity
None

Counties Castro County, TX, Parmer County, TX, Swisher County, TX

The radar

The Amarillo radar (KAMA), 93 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 5.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2025-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2238 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2025-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2238 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
2.4
Supercell composite
10.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 6:27 PM CDT, 6 hours 12 minutes earlier. Its key messages:

  • Severe weather remains possible through this evening with the potential for large hail, damaging winds, and tornadoes.
  • Severe thunderstorm chances remain forecast each afternoon from Friday through early next week.
Area forecast discussion, Jun 5, 6:27 PM CDT, 6 hours 12 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
627 PM CDT Thu Jun 5 2025

...New AVIATION...

.KEY MESSAGES...

 - Severe weather remains possible through this evening with the
   potential for large hail, damaging winds, and tornadoes.

 - Severe thunderstorm chances remain forecast each afternoon from
   Friday through early next week.

&&

.SHORT TERM...
(This evening through Friday)
Issued at 121 PM CDT Thu Jun 5 2025

Skies will continue to clear through the afternoon and a potential
significant severe weather setup will commence. Uncertainty still
exists with regards to exact timing, particularly as models have
performed poorly this morning. Nonetheless, a warm front continues
to lift northward near the I-20 corridor and a LLJ will gradually
develop over our area through the day. Moisture parameters remain
impressive, with dewpoints climbing into the upper 60s and average
PWATs around 1.75". Perhaps most notable is the pronounced low-level
veering indicated on many of the forecast soundings. This would
suggest the potential for spinning supercells and hence tornadoes.
Large hail, damaging winds, and heavy rain are all in play as well.
While storm placement will depend on where the boundary sets up, the
most likely scenario at this time are for storms to develop along
near the TX/NM border and generally track eastward through the
evening. Convective activity will begin to diminish after sunset
with overcast skies persisting overnight due to lingering moisture.
An upper wave will track across the area Friday afternoon/evening.
Combined with moist low-level SE flow, storms are again expected to
develop. While severe parameters are generally not as high as today,
a strong potential still exists for similar hazards.

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 121 PM CDT Thu Jun 5 2025

Not much has changed with the long term forecast. The upper high
to our south will amplify and flatten east to west Saturday. This
will keep zonal upper flow through much of the weekend. The upper
high will then retrograde until it is over the eastern Pacific early
next week. Models had originally developed a blocking pattern with
the upper high with an upper trough currently across the Pacific
Northwest, but they have abandoned this outcome for the time being.
Northwesterly upper flow will take hold Sunday into at least late
Tuesday as the upper high moves westward and an upper trough
associated with an upper low over the Great Lakes amplifies. This
will allow for daily afternoon storm chances. While severe storms
will be possible each afternoon, the largest threat will be damaging
wind and heavy rainfall.

&&

.AVIATION...
(00Z TAFS)
Issued at 617 PM CDT Thu Jun 5 2025

VFR conditions with periods of MVFR will occur at all three
terminals as showers and thunderstorms continue to move through
the area this evening. Impacts expected through 04Z. Low MVFR to
IFR conditions could return to all of the terminals around 12Z,
but confidence of this developing and lasting for an extended
period of time is too low to include in the forecast at this
time. Winds will remain west between 10-15kt through 10Z Friday,
then drop to the 5 to 10 kt range.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...19
LONG TERM....51
AVIATION...28
Hazardous weather outlook, Jun 6, 12:34 AM CDT, 5 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1234 AM CDT Fri Jun 6 2025

TXZ021>044-070545-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
1234 AM CDT Fri Jun 6 2025

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...Tonight.

Thunderstorms will continue through the late evening hours before
diminishing later tonight. The best chance for storms overnight will
across the far southern Texas Panhandle. Some severe storms are
possible, and will be capable of producing hail up to the size of
golf balls and wind gusts up to 70 mph. Heavy rainfall may also
result in localized flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Severe thunderstorm chances return each afternoon and evening Friday
through early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Local storm report, Jun 5, 9:58 PM CDT, 2 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
958 PM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     Tstm Wnd Dmg     2 WSW Lubbock           33.58N 101.88W
06/05/2025                   Lubbock            TX   Public

            20TH AND BOSTON THERE ARE TREES DOWN
            BLOCKING THE INTERSECTION.

&&

MLP
Local storm report, Jun 5, 9:59 PM CDT, 2 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
959 PM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     Tstm Wnd Dmg     3 SSW Lubbock           33.54N 101.86W
06/05/2025                   Lubbock            TX   Public

            power line down in the area of 58th street
            and Temple.

&&

MLP
Local storm report, Jun 5, 10:10 PM CDT, 2 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
1010 PM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 PM     Flash Flood      12 NE Southland         33.49N 101.40W
06/05/2025                   Crosby             TX   Public

            Report from mPING: Street/road flooding;
            Street/road closed; Vehicles stranded.

&&

DWK
Local storm report, Jun 5, 11:37 PM CDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
1137 PM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 PM     Flash Flood      1 E Friona              34.64N 102.71W
06/05/2025                   Parmer             TX   Public

            Report from mPING: Street/road flooding;
            Street/road closed; Vehicles stranded.

&&

DWK
Local storm report, Jun 5, 11:38 PM CDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Lubbock TX
1138 PM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     Hail             7 S Anton               33.71N 102.17W
06/05/2025  E5.00 Inch       Hockley            TX   Public

            Social media photo shows giant hailstone
            recovered about 40 minutes after falling,
            still about 5 inches in diameter even after
            melting. Time estimated from radar.

&&

DWK
Local storm report, Jun 6, 12:27 AM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
1227 AM CDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1219 AM     Tstm Wnd Gst     2 NE Dimmitt            34.57N 102.29W
06/06/2025  M64 MPH          Castro             TX   Mesonet

&&

DWK

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:03 PM CDTFlash Flood WarningLUBBailey, Cochran, Hockley, Lamb3 hr
Jun 5, 7:06 PM CDTSevere Thunderstorm WarningLUBHockley24 min
Jun 5, 7:17 PM CDTSevere Thunderstorm WarningLUBCastro, Hale, Lamb, Swisher36 min
Jun 5, 7:30 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBBailey, Cochran, Hockley, Lamb28 min
Jun 5, 7:39 PM CDTTornado Warning Tornado observedConsiderable damage threatLUBHockley, Lubbock52 min
Jun 5, 8:03 PM CDTSevere Thunderstorm WarningLUBHale, Lamb29 min
Jun 5, 8:07 PM CDTFlash Flood WarningLUBHockley, Lubbock3 hr
Jun 5, 8:29 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBCrosby, Garza, Lubbock, Lynn47 min
Jun 5, 8:47 PM CDTSevere Thunderstorm WarningLUBBailey, Cochran, Hockley, Lamb58 min
Jun 5, 8:56 PM CDTFlash Flood WarningLUBCrosby, Garza, Lubbock, Lynn3 hr
Jun 5, 9:01 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBCrosby, Garza, Lubbock, Lynn44 min
Jun 5, 9:27 PM CDTSevere Thunderstorm WarningLUBHale, Hockley, Lamb, Lubbock63 min
Jun 5, 9:45 PM CDTSevere Thunderstorm Warning Destructive damage threatLUBCrosby, Dickens, Garza, Kent60 min
Jun 5, 10:06 PM CDTRiver Flood AdvisoryLUBLubbock7 hr
Jun 5, 10:13 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBLubbock62 min
Jun 5, 10:42 PM CDTSevere Thunderstorm WarningLUBCastro, Parmer63 min
Jun 5, 10:53 PM CDTSevere Thunderstorm WarningLUBCrosby, Garza, Lubbock, Lynn41 min
Jun 5, 11:27 PM CDTFlash Flood WarningLUBCastro, Parmer2 hr
Jun 5, 11:39 PM CDTSevere Thunderstorm WarningLUBCottle, King66 min
Jun 5, 11:54 PM CDTSevere Thunderstorm WarningLUBCastro, Parmer66 min
Jun 6, 12:31 AM CDTSevere Thunderstorm WarningLUBBailey, Castro, Hale, Lamb, Parmer, Swisher59 min
Jun 6, 1:15 AM CDTSevere Thunderstorm Warning Considerable damage threatLUBFloyd, Hale, Swisher60 min
Jun 6, 4:48 AM CDTRiver Flood WarningLUBLubbock21 days
Jun 6, 7:30 AM CDTDense Fog AdvisoryLUBBailey, Cochran, Hockley, Lamb, Parmer, Terry and 1 more109 min
Jun 6, 4:58 PM CDTSevere Thunderstorm WarningLUBCrosby, Hale, Lubbock62 min
Jun 6, 5:41 PM CDTSevere Thunderstorm WarningLUBCochran, Hockley34 min
Jun 6, 5:44 PM CDTFlash Flood WarningLUBLubbock2 hr
Jun 6, 5:55 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBCrosby, Lubbock65 min
Jun 6, 5:59 PM CDTSevere Thunderstorm WarningLUBCochran, Hockley61 min
Jun 6, 6:08 PM CDTSevere Thunderstorm WarningLUBCochran, Hockley53 min
Jun 6, 6:10 PM CDTSevere Thunderstorm WarningLUBBailey, Castro, Lamb, Parmer50 min
Jun 6, 6:10 PM CDTTornado WarningLUBCrosby, Garza, Lubbock, Lynn35 min
Jun 6, 6:15 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBCochran, Hockley45 min
Jun 6, 6:20 PM CDTSevere Thunderstorm WarningLUBCrosby, Floyd, Motley55 min
Jun 6, 6:49 PM CDTTornado WarningLUBCochran, Hockley41 min
Jun 6, 6:55 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBBailey, Lamb50 min
Jun 6, 6:57 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBCrosby, Dickens, Garza, Kent63 min

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.